Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some applications of the Stone-Weierstrass theorem

Author: P. J. de Paepe
Journal: Proc. Amer. Math. Soc. 70 (1978), 63-66
MSC: Primary 46J10
MathSciNet review: 0493360
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let A be a function algebra on a compact Hausdorff space X and let $ f \in A$. The Stone-Weierstrass theorem is used to obtain results on the function algebra on X generated by the elements of A and the function $ \bar f$.

References [Enhancements On Off] (What's this?)

  • [1] J.-E. Björk and P. J. de Paepe, Maximal subalgebras, Papers from the Summer Gathering on Function Algebras at Aarhus, July 1969, Various Publications Series, No. 9, Matematisk Institut, Aarhus Universitet, Aarhus, 1969, pp. 36-39. MR 0254599 (40:7807)
  • [2] T. W. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, N. J., 1969. MR 0410387 (53:14137)
  • [3] G. M. Leibowitz, Lectures on complex function algebras, Scott, Foresman and Co., Glenview, Ill., 1970. MR 0428042 (55:1072)
  • [4] S. N. Mergelyan, Uniform approximations to functions of a complex variable, Amer. Math. Soc. Transl. (1) 3 (1962), 281-391. MR 0060015 (15:612h)
  • [5] S. Minsker, Some applications of the Stone-Weierstrass Theorem to planar rational approximation, Proc. Amer. Math. Soc. 58 (1976), 94-96. MR 0467322 (57:7181)
  • [6] K. J. Preskenis, Approximation on disks, Trans. Amer. Math. Soc. 171 (1972), 445-467. MR 0312123 (47:685)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J10

Retrieve articles in all journals with MSC: 46J10

Additional Information

Keywords: Function algebra, Stone-Weierstrass theorem, set of antisymmetry
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society